Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 8, 2014, 5:52 PM CDT for Logan County, Polk County, Scott County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2014, 5:52 PM CDT (22:52 UTC)
- Expired
- May 9, 2014, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Logan County, AR, Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:02 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 8, 3:02 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 302 PM CDT THU MAY 8 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SHOWERS AND THUNDERSTORMS BEGINNING TO MOVE INTO WESTERN ARKANSAS. BASED ON OBSERVATIONS ACROSS TEXAS AND OKLAHOMA...RAINFALL RATES OF OVER ONE INCH PER HOUR HAVE REPORTED. WITH HIGH MOISTURE CONTENT ACROSS THE REGION...AND A JET MOVING THROUGH THE ARE TONIGHT...THERE IS A CONCERN FOR LOCALLY HEAVY RAINFALL THROUGH THE EVENING AND OVERNIGHT HOURS. THIS WILL BE ESPECIALLY TRUE ACROSS THE HIGHER TERRAIN OF THE WEST AND SOUTHWEST...WHERE RUNOFF PROBLEMS ARE MORE LIKELY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH THE OVERNIGHT HOURS...WITH SOME PLACES POSSIBLY RECEIVING OVER 3 INCHES OF RAINFALL IN A SHORT AMOUNT OF TIME. AS FAR AS SEVERE POTENTIAL...PARAMETERS ARE NOT IN FAVOR OF A WIDESPREAD SEVERE WEATHER EVENT. THE MAIN CONCERN...OTHER THAN FLASH FLOODING...WILL BE DAMAGING WINDS. HOWEVER...INSTABILITY IS LACKING TODAY WITH THE CLOUD COVER. AS THE WAVE MOVES THROUGH OVERNIGHT...THERE WILL BE A BRIEF BREAK. HOWEVER...ANOTHER ROUND OF CONVECTION WILL DEVELOP FRIDAY AS THE COLD FRONT MOVES THROUGH. THERE REMAINS A SLIGHT RISK ACROSS THE STATE...BUT AGAIN...NOT EXPECTING A WIDESPREAD EVENT...AS MOISTURE IS MOVED TO THE EAST FAIRLY QUICKLY. UNSETTLED WEATHER WILL CONTINUE THROUGH THE SHORT TERM...BUT RAIN CHANCES WILL BE LIMITED. THIS WEEKEND WILL NOT BE A WASHOUT...AS THERE WILL BE BREAKS IN THE RAINFALL. && .LONG TERM...MONDAY THROUGH THURSDAY MEDIUM RANGE MODELS CONTINUE TO ADVERTISE AN AMPLIFIED UPPER PATTERN HIGHLIGHTED BY A DEEP UPPER TROUGH MOVING THROUGH THE NATIONS MID SECTION. WHILE BOTH THE ECMWF AND GFS CONTINUE TO ADVERTISE THE OVERALL SYNOPTIC PATTERN...TIMING DIFFERENCES REMAIN SUBSTANTIAL AND ONCE AGAIN AT LEAST SOME PRECIPITATION CHANCES IN THE FORECAST THROUGH EARLY WEDNESDAY ARE NECESSARY. PERIOD INITIATES WITH RIDGING ALONG THE WEST COAST AND OVER THE SOUTHEAST CONUS WITH TROUGH EXTENDING FROM THE ROCKIES INTO THE NORTHERN PLAINS. ENERGY DROPPING DOWN FROM CANADA DEEPENS THE TROUGH EVEN MORE AS THE ENTIRE PATTERN STARTS TO TRANSLATE EAST. GFS HAS RAIN OCCURRING OVER THE AREA MONDAY MORNING WHILE THE ECWMF HAS REALLY NO MENTION OF PRECIPITATION UNTIL TUESDAY AS A COLD FRONT MOVES ACROSS THE STATE. AGAIN...TIMING DIFFERENCES WITH THIS BOUNDARY ARE QUITE APPARENT. WILL HOLD ON TO SOME PRECIP UNTIL THE SLOWER ECMWF FINALLY CLEARS THE AREA OUT EARLY WEDNESDAY. ONCE THE TROUGH DOES MOVE OUT...A COOLER AND DRIER AIR MASS WILL RETURN WITH WEST TO NORTHWEST FLOW ALOFT RETURNING. TEMPERATURES WILL AVERAGE A FEW DEGREES BELOW NORMAL WITH HIGHS MOSTLY IN THE 70S EXPECTED. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CALHOUN-CLARK- DALLAS-GARLAND-GRANT-HOT SPRING-LOGAN-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-SALINE-SCOTT-YELL. && SHORT TERM...58 / LONG TERM...56
Hazardous weather outlook, May 8, 2:45 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT THU MAY 8 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 245 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY SPREAD ACROSS THE STATE THROUGH THE REMAINDER OF THE AFTERNOON WITH RAIN LIKELY JUST ABOUT EVERYWHERE TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE AND THERE IS A SLIGHT CHANCE SOME OF THESE STORMS COULD BECOME BRIEFLY SEVERE WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY HAZARD. OF GREATER CONCERN THROUGH THE NIGHT WILL BE LOCALLY HEAVY RAIN AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. THE AREA MOST LIKELY TO SEE THE HEAVY RAIN WILL BE OVER PARTS OF SOUTHWEST AND WESTERN ARKANSAS WHERE A GENERAL ONE TO TWO INCHES OF RAIN IS EXPECTED WITH LOCALLY HEAVY AMOUNTS OF THREE INCHES POSSIBLE. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR THIS REGION THROUGH EARLY FRIDAY MORNING. THE REMAINDER OF THE FORECAST AREA CAN EXPECT A HALF TO AN INCH AND A HALF OF RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE STATE. THE POSSIBILITY OF SOME LARGE HAIL OR DAMAGING WINDS CANNOT BE DISCOUNTED BUT THE FRONT RESPONSIBLE FOR THIS PRECIPITATION WILL BE MOVING OFF TO THE EAST DURING THE DAY FRIDAY. AS SUCH THE THREAT OF POTENTIAL SEVERE WEATHER WILL DIMINISH THROUGH THE DAY. ANOTHER FRONT WITH ACCOMPANYING SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE STATE ON MONDAY OR TUESDAY. A FEW STORMS WITH THAT FRONT COULD BE STRONG TO SEVERE AS WELL...THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, May 8, 2:52 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 PM CDT THU MAY 8 2014
ARZ012-021-082020-
JOHNSON AR-NEWTON AR-
252 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NEWTON AND NORTHERN
JOHNSON COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
HUNTSVILLE TO 5 MILES SOUTHWEST OF HORSEHEAD LAKE...AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... WALNUT...
UPPER BUFFALO WILDERNESS AREA... ROSETTA...
MINERAL SPGS REC AREA... HORSEHEAD LAKE...
DEVILS KNOB... YALE...
WOLF PEN CAMPGROUND... SWAIN...
SALUS... OZONE... OARK...
NAIL... MOSSVILLE... HUNT...
HIGH BANK... HAW CREEK FALLS CAMPGROUND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3567 9323 3550 9371 3577 9370 3577 9369
3577 9352 3588 9353 3589 9351 3595 9350
3600 9345 3607 9345 3608 9349 3612 9349
3613 9343
TIME...MOT...LOC 1952Z 222DEG 22KT 3593 9372 3555 9368
224Special weather statement, May 8, 3:03 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT THU MAY 8 2014
ARZ021-022-030-037-038-082050-
JOHNSON AR-LOGAN AR-POPE AR-SCOTT AR-YELL AR-
303 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YELL...NORTHEASTERN
SCOTT...EXTREME WESTERN POPE...CENTRAL LOGAN AND SOUTHERN JOHNSON
COUNTIES UNTIL 345 PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF STONEHOUSE REC AREA...OR 12
MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARIS... CLARKSVILLE... WOODLAND...
TOKALON... SUBIACO...
STONEHOUSE REC AREA... SPADRA...
SCRANTON... MT MAGAZINE... MAGAZINE...
LUDWIG LAKE... LAMAR... KNOXVILLE...
HOYT... HORSEHEAD LAKE... HOLMAN...
HINKLE... HARTMAN...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 46 AND 67.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3538 9373 3538 9371 3541 9372 3563 9362
3548 9328 3496 9369 3506 9387
TIME...MOT...LOC 2003Z 213DEG 45KT 3510 9371
56Special weather statement, May 8, 3:54 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 PM CDT THU MAY 8 2014
ARZ012-013-022-023-031-082140-
CONWAY AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
354 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...SEARCY...
POPE...SOUTHEASTERN NEWTON AND NORTHERN CONWAY COUNTIES UNTIL 445 PM
CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MINERAL SPGS REC AREA TO 3 MILES SOUTHWEST OF TARAL TO NEAR MOSLEY...
AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS COULD REACH 40 TO 50 MPH IN ISOLATED AREAS.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE... MARSHALL... ZACK...
WOOLUM... WITTS SPRING... WATTS...
TARAL... SOLO... SMYRNA...
ROCKY HILL... MT EVANS... MOORE...
MARSENA... LONDON... LAKE DARDANELLE...
KAY... JERUSALEM... IMO...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 75 AND 87.
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.
LAT...LON 3606 9261 3569 9242 3545 9253 3522 9315
3527 9320 3527 9324 3532 9327 3541 9323
3547 9325 3547 9324 3558 9323 3560 9321
3560 9317 3573 9316 3573 9319
TIME...MOT...LOC 2053Z 239DEG 42KT 3562 9317 3537 9310
3523 9319
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:40 PM CDT | Flash Flood Watch | LZK | Calhoun, Clark, Dallas, Garland, Grant, Hot Spring and 4 more | 13 hr |
| May 8, 2:52 PM CDT | Special Weather Statement | LZK | Newton | 28 min |
| May 8, 3:03 PM CDT | Special Weather Statement | LZK | Logan | 47 min |
| May 8, 3:54 PM CDT | Special Weather Statement | LZK | Pope, Searcy, Van Buren | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.